MAUDE Adverse Event Report: ABBOTT VASCULAR 014 HI-TORQUE PILOT; GUIDE WIRE

ABBOTT VASCULAR 014 HI-TORQUE PILOT; GUIDE WIRE
Model Number 1010480-HJ
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot for irregular texture.A conclusive cause for the reported irregular texture or too much lubricity cannot be determined.The reported patient effect of perforation is listed in the guide wire hi-torque instructions for use ce fda as a known patient effect of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the pilot guide wire was advanced without difficulty to the calcified and tortuous lesion in the left circumflex coronary artery in the patient with an acute myocardial infarction.The physician commented that the guide wire was very lubricious and it was necessary to hold it.Multiple balloons were used to predilate the lesion, but a stent was unable to reach the lesion due to the vessel calcification.The procedure was completed with balloon angioplasty only, but a vessel perforation occurred.It is suspected that the pilot guide wire is related to the perforation.No treatment was required for the perforation.The patient is in stable condition.There was no adverse patient sequelae.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot for irregular texture.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.A conclusive cause for the reported irregular texture or too much lubricity cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The g4 date on the initial mdr was incorrectly reported as 03/05/2020; however, the correct date is 03/06/2020.

Brand Name
014 HI-TORQUE PILOT
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9884068
Report Number2024168-2020-02944
Device Sequence Number11448342
Product Code DQX
UDI-Device Identifier08717648073861
UDI-Public08717648073861
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1010480-HJ
Device Catalogue Number1010480-HJ
Device Lot Number9061171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight70